Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 8, 2000, 2:25 PM PDT for Shasta County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2000, 2:25 PM PDT (21:25 UTC)
- Expired
- Apr 8, 2000, 3:15 PM PDT
- In force
- 50 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Shasta County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 082127 SVRSAC CAC089-082215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 225 PM PDT SAT APR 8 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SHASTA COUNTY IN NORTHERN CALIFORNIA * UNTIL 315 PM PDT * AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHWEST OF FALL RIVER MILLS OR 50 MILES NORTHEAST OF REDDING... MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FALL RIVER MILLS BY 235 PM PDT MCARTHUR BY 245 PM PDT PITTVILLE BY 3 PM PDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! JJ/AOT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:00 AM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 8, 9:00 AM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT SAT APR 8 2000 UPPER LOW OFF THE COAST WITH MODELS INDICATING CENTER OF LOW TRACKING TOWARDS THE NORTHEAST INTO CENTRAL OREGON THIS EVENING. A WEAK VORT LOBE WILL ROTATE THROUGH THE AREA LATE THIS MORNING...WITH A SECONDARY WEAK VORT LATE THIS AFTERNOON. THE GREATEST INSTABILITY IS INDICATED OVER THE MOUNTAINS. THE SLIGHT CHANCES OF SHOWERS OR THUNDERSTORMS LOOKS GOOD FOR NOW. MODERATE ONSHORE FLOW THIS MORNING ADVECTING IN ENOUGH MARINE AIR TO FORM LOW STRATUS DECK OVER SACRAMENTO COUNTY. ONSHORE PRESSURE GRADIENT AT 2 MB BETWEEN SFO-SAC. WINDS AT FAIRFIELD CURRENTLY GUSTING AROUND 30 MPH. WILL UP DATE ZONES TO INCREASE MORNING COVERAGE OF LOW CLOUDS ACROSS SAC VALLEY. .STO...NONE.
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:45 AM PDT | Severe Thunderstorm Warning | STO | Shasta, Tehama | 45 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.